Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 48, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 29, 2015, 2:41 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2015, 2:41 PM EST (19:41 UTC)
- Expired
- Dec 30, 2015, 4:33 AM EST
- In force
- 14 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
453 WHUS72 KKEY 291941 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 241 PM EST TUE DEC 29 2015 GMZ052>055-072>075-300400- /O.NEW.KKEY.SC.Y.0048.151229T1941Z-151230T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 241 PM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. * WINDS...SOUTHEAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL TONIGHT. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BS
2 follow-up statements
222 WHUS72 KKEY 300317 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1017 PM EST TUE DEC 29 2015 GMZ052>055-072>075-301000- /O.EXT.KKEY.SC.Y.0048.000000T0000Z-151230T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1017 PM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...SOUTHEAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL TONIGHT. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
317 WHUS72 KKEY 300933 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 433 AM EST WED DEC 30 2015 GMZ052>055-072>075-301045- /O.CAN.KKEY.SC.Y.0048.000000T0000Z-151230T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 433 AM EST WED DEC 30 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR THE FLORIDA STRAITS. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION IN THOSE WATERS DUE TO EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 1:32 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 29, 1:32 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
132 PM EST TUE DEC 29 2015
.DISCUSSION...
.CURRENTLY...
KBYX DETECTS NO PRECIPITATION ECHOES. SKIES OVER THE ISLAND CHAIN ARE
PARTLY CLOUDY. WINDS OVER LAND ARE EAST TO SOUTHEAST AT 10 TO 15 MPH.
C-MAN WINDS...ON AVERAGE...ARE SOUTHEAST NEAR 15 KNOTS. TEMPERATURES
ARE IN THE LOWER TO MID 80S.
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
AN ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS THE FLORIDA
PENINSULA TONIGHT AND WEDNESDAY...BEFORE RETREATING EASTWARD
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LACK OF LARGE SCALE LIFT WILL
LIMIT POPS TO SLIGHT CHANCE CATEGORY WEDNESDAY THROUGH THURSDAY
NIGHT. DAILY WARM MINIMUM TEMPERATURES RECORDS WILL LIKELY BE SET AT
KEY WEST TONIGHT THROUGH THURSDAY NIGHT.
&&
.LONG TERM (FRIDAY THROUGH TUESDAY)...
A COLD FRONT WILL SLOWLY PROGRESS SOUTHWARD DOWN THE FLORIDA
PENINSULA FRIDAY THROUGH SATURDAY. THIS FRONT SHOULD STALL IN THE
VICINITY OF SOUTH FLORIDA SATURDAY NIGHT. THE COLD FRONT MAY
EVENTUALLY PASS THROUGH THE FLORIDA KEYS LATE IN THE UPCOMING
WEEKEND OR EARLY NEXT WEEK. RAIN CHANCES IN THE LONG TERM PORTION OF
THE FORECAST SHOULD BE HIGHEST WHEN THE AFOREMENTIONED COLD FRONT IS
STALLED NEAR SOUTH FLORIDA.
&&
.MARINE...
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE COASTAL WATERS OF
THE FLORIDA STRAITS TONIGHT DUE TO SUSTAINED SOUTHEAST SURFACE WINDS
NEAR 20 KNOTS. NO ADVISORIES EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.
A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS THURSDAY AND THURSDAY NIGHT. NO ADVISORIES EXPECTED
FRIDAY THROUGH AT LEAST SUNDAY NIGHT.
&&
.AVIATION...
TONIGHT...EXPECT VFR CONDITIONS TO PERSIST AT BOTH THE KEY WEST AND
MARATHON INTERNATIONAL TERMINALS. WINDS WILL AVERAGE FROM 110 DEGREES
AT OR ABOUT 8-11 KNOTS...WITH FEW-SCT CUMULUS...WITH BASES AT OR
ABOUT 1500-2000 FEET.
&&
.CLIMATE...
THE HIGH TEMPERATURE SO FAR TODAY AT KEY WEST INTERNATIONAL AIRPORT
IS 83 DEGREES...BREAKING THE DAILY RECORD FOR MAXIMUM TEMPERATURE
EVER MEASURED IN KEY WEST ON DECEMBER 29TH. THE PREVIOUS RECORD OF
82 DEGREES WAS INITIALLY ESTABLISHED IN 1874 AND LAST DOCUMENTED IN
2007.
THE LOW TEMPERATURE SO FAR TODAY AT KEY WEST INTERNATIONAL AIRPORT IS
79 DEGREES. THE TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT WILL
NOT DROP BELOW 78 DEGREES BY MIDNIGHT TONIGHT. THIS WILL BE THE
SEVENTH CONSECUTIVE DAY ON WHICH THE DAILY WARM MINIMUM TEMPERATURE
RECORD WILL BE SET AT KEY WEST. THE CURRENT RECORD OF 76 DEGREES WAS
INITIALLY ESTABLISHED ON DECEMBER 29TH...1914...AND LAST DOCUMENTED
ON DECEMBER 29TH...2007. IN ADDITION...IF THE LOW TEMPERATURE AT KEY
WEST INTERNATIONAL AIRPORT DOES NOT DROP BELOW 79 DEGREES BY MIDNIGHT
TONIGHT...THIS WILL TIE THE RECORD FOR WARMEST MINIMUM TEMPERATURE
EVER MEASURED IN KEY WEST DURING THE MONTH OF DECEMBER.
TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 78 84 77 83 / - 10 20 10
MARATHON 77 84 77 84 / - 10 20 10
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE COASTAL WATERS
OF THE FLORIDA STRAITS...GMZ052>055-072>075.
&&
PUBLIC/MARINE.........BS
AVIATION/NOWCASTS.....FUTTERMAN
DATA COLLECTION.......CHESSER
VISIT US ON THE WEB AT WEATHER.GOV/KEY
FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWESTHazardous weather outlook, Dec 29, 9:39 AM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 939 AM EST TUE DEC 29 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-301100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 939 AM EST TUE DEC 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THIS AFTERNOON. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.